Global existence and uniqueness for a hyperbolic system with free boundary

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

5 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)763-780
Journal / PublicationDiscrete and Continuous Dynamical Systems
Issue number4
Publication statusPublished - 2001


In this paper, we consider a 2 x 2 hyperbolic system originates from the theory of phase dynamics. This one-phase problem can be obtained by using the Catteneo-Fourier law which is a variant of the standard Fourier law in one dimensional space. A new classical existence and uniqueness result is established by some a priori estimates using the characteristic method. The convergence of the solutions to the one of classical Stefan problems is also obtained.

Research Area(s)

  • Classical solution, Hyperbolic system, Stefan problem